It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Just started 50mcg of Levothroid, need help with symptoms asap!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-01-2008, 10:34 AM   #1
    johnette93
    Newbie
    (female)
     
    Join Date: Nov 2008
    Location: Bellingham, WA
    Posts: 2
    johnette93 HB User
    Just started 50mcg of Levothroid, need help with symptoms asap!

    Hello all-

    I posted previously about how I am about 5 weeks pregnant and got a TSH of 4.05. This is pretty usual for me but I am concerned about the health of my little parasite. Pre-pregnancy I had been on Armour, which didn't do a thing for me and drove my FT4 waaay down. So, my doc switched me to Levothroid which I ignore until I got my most recent reading.

    Today is my 5th day on the Levothroid. Since starting it I have had insomnia, brain "zaps", dizziness, night sweats and dry mouth. All of these have been off and on. At the same time, I am also tapering off 50 mg of Zoloft under a psychiatrist's care. We are doing this faster than I have ever done it before- only 10 days total for going off the meds. So I am not sure if the symptoms are from the Levothroid or going off the Zoloft.

    In looking at Levothroid as the possible culprit- Would starting off at 50 mcg be too much? Should I start at 25 mcg instead? Would I see over-medication symptoms after only 5 days?

    Thanks!!!

     
    Sponsors Lightbulb
       
    Old 12-01-2008, 12:06 PM   #2
    FinnMaid
    Senior Veteran
    (female)
     
    Join Date: Aug 2007
    Location: Finland
    Posts: 3,354
    FinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB User
    Re: Just started 50mcg of Levothroid, need help with symptoms asap!

    Quote:
    Originally Posted by johnette93 View Post
    In looking at Levothroid as the possible culprit- Would starting off at 50 mcg be too much? Should I start at 25 mcg instead? Would I see over-medication symptoms after only 5 days?
    You could drop the dose to 25 mcgs at first and then after a week or two start taking 50. Some people react strongly when starting medication even on a fairly low dose - then it's probably not "real" HyperT, just a bit of a shock to one's system.

    Last edited by FinnMaid; 12-01-2008 at 12:08 PM.

     
    Old 12-01-2008, 02:31 PM   #3
    mkgb
    Senior Veteran
    (female)
     
    Join Date: Aug 2006
    Location: Oak Ridge
    Posts: 6,705
    mkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB User
    Re: Just started 50mcg of Levothroid, need help with symptoms asap!

    No 50 mcgs should not be too much given you were on Armour and you are pregnant. I am betting it is standard withdrawl issues due to the antidepressant. Many have migraines and severe brain pains, shakes, chills, jitters and more when you pull off of them rapidly.

    How is your body temperature?
    Heart rate and Blood pressure?
    Appetite?

    These are more common stress points that become an issue with too much T4/T3 in the system. Pregnancy hormones are also going to drive you over the bend as well. Were you tested fir Hashimoto's/Graves to make sure you have NO placenta crossing antibody interference going on? Having the AI forms will change the care you and your fetus should recieve for an optimal outcome.

    MG
    __________________
    If we learn by our mistakes, I am working on one hell of an education.

     
    Old 12-01-2008, 03:19 PM   #4
    MathTeach1
    Junior Member
    (female)
     
    Join Date: Sep 2008
    Location: Greenwood, IN, USA
    Posts: 36
    MathTeach1 HB User
    Re: Just started 50mcg of Levothroid, need help with symptoms asap!

    I've not had experience with Levothroid, but I have weaned off an antidepressant a few years ago.

    What you're describing is very similar to what I went through - just add a couple of nights waking up with hallucinations. You are weaning very quickly, so I wouldn't be surprised if it's the lack of Zoloft.

    Good luck, and be sure to keep talking with your doctor, especially if the symptoms increase in severity.

    Charisse

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Synthroid - weight loss or weight gain once you started taking synthroid SoManyFeelings Thyroid Disorders 5 05-04-2009 06:35 AM
    would it hurt to up my dose of 75mcgs to just 25mcgs to make it 100mcgs? vickie45 Thyroid Disorders 2 05-03-2007 06:48 AM
    I just started Synthroid brynac Thyroid Disorders 4 03-16-2007 10:51 PM
    how long for levothroid to kick in? wobbly Thyroid Disorders 4 06-25-2003 01:02 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:10 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!